Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 4, 2011, 9:51 AM EDT for Warren County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 9:51 AM EDT (13:51 UTC)
- Expired
- Apr 4, 2011, 10:30 AM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 128 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 674 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS51 KCTP 041351
SVRCTP
PAC123-041430-
/O.NEW.KCTP.SV.W.0005.110404T1351Z-110404T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 1030 AM EDT
* AT 947 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A
SEVERE THUNDERSTORM ON DOPPLER RADAR. THE STORM WAS NEAR
SPARTANSBURG...MOVING EAST AT 65 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND VALLEY AND SPRING CREEK AROUND 955 AM...
GARLAND AND LOTTSVILLE AROUND 1000 AM...
YOUNGSVILLE AND CHAPMAN STATE PARK AROUND 1005 AM...
WARREN AND RUSSELL AROUND 1010 AM...
SCANDIA AND KINZUA DAM AROUND 1015 AM...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7892 4184 7891 4183 7892 4183 7895
4175 7895 4162 7961 4163 7962 4192 7962
4200 7924
TIME...MOT...LOC 1349Z 255DEG 75KT 4176 7968
$$
FORECASTER: RXR1 follow-up statement
814
WWUS51 KCTP 041430
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT MON APR 4 2011
PAC123-041438-
/O.EXP.KCTP.SV.W.0005.000000T0000Z-110404T1430Z/
WARREN PA-
1030 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY WILL EXPIRE AT
1030 AM EDT...
THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY WILL BE ALLOWED TO
EXPIRE. THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
PLEASE REPORT STRONG WINDS...WIND DAMAGE OR HAIL TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4200 7892 4184 7891 4183 7892 4183 7895
4175 7895 4162 7961 4163 7962 4192 7962
4200 7924
TIME...MOT...LOC 1428Z 255DEG 75KT 4195 7862
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:58 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 4, 7:58 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 758 AM EDT MON APR 4 2011 .SYNOPSIS... TEMPERATURES WILL RISE SUBSTANTIALLY TODAY AHEAD OF A SHARP COLD FRONT PUSHING THROUGH THE REGION TONIGHT. A WINDY AND COOL DAY TUESDAY WILL BE FOLLOWED BY GRADUALLY MILDER TEMPERATURES FOR THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY AM UPDATE: LOWERED POPS IN THE C AND SE...BUT A FEW SPECKLES ON RADAR OUT OF 5KFT DECK OVER WRN PA MAY SIGNAL A SECONDARY WARM FRONT WHICH HAS PIT AND MOST OF SWRN PA ALREADY IN THE 60S. SOME LIFTING OF THE CLOUDS WILL THEN OCCUR AS THE WARMER AIR MOVES IN AND DOWN TO THE SFC. WILL ALLOW TEMP FCST TO REMAIN IN PLACE ATTM WITH SUBSTANTIAL CLOUD COVER IN PLACE OVER MUCH OF THE REGION. THE FRONT WILL SHEAR AND SLOW IN TIME...REACHING INTO WESTERN PORTIONS OF MY FORECAST AREA VERY LATE THIS AFTERNOON OR MORE LIKELY THIS EVENING. LAGGING UPPER DYNAMICS FOR NOW APPEARS TO KEEP SEVERE THREAT JUST WEST OF MY AREA INTO TONIGHT... BUT VIGOROUS BOUNDARY LAYER JET GREATER THAN 70 KTS WILL PRECEDE THE COLD FROPA AND ANY CONVECTION THAT HAS A CHANCE TO DEVELOP SHOULD BE WATCHED LATER TODAY INTO THIS EVENING FOR GUST POTENTIAL. MAIN ISSUE FOR THE DAYLIGHT HOURS THEREFORE IS HOW WARM IT WILL GET. MID TO UPPER 70S APPEARS TO BE THE UPPER LIMIT ACROSS THE SOUTHERN THIRD OF CENTRAL PA...WITH LOW TO MID 60S SUPPORTED ACROSS THE THE NORTH BY 850 MB TEMPS APPROACHING +14C IN THE NORTH AND EXCEEDING +16C IN THE SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE SFC FRONT IS STILL EXPECTED TO REACH WARREN COUNTY BY AROUND SUNSET OR SHORTLY BEFORE. 4KM SPC WRF DEPICTS A SQUALL LINE/NCFRB THEN PUSHING SEWD ACROSS THE CENTRAL MOUNTAINS THIS EVENING ACROSS ERN SECTIONS. THIS INITIAL LINE OF CONVECTION DISSIPATES AS IT RUNS AWAY FROM ITS UPPER LEVEL SUPPORT...AND MAIN FRONTAL PRECIPITATION SHIELD AND SHARP BAROCLINICITY CROSSES THE CENTRAL MOUNTAINS OVERNIGHT WITH ENSEMBLES AND DETERMINISTIC RUNS STILL HINTING AT A POTENTIAL CHANGEOVER TO SNOW BEFORE ENDING. EARLIER SOLUTIONS INDICATED MORE OF A WAVE RIPPLING NORTHWARD ALONG THE FRONT WHICH IS MORE ABSENT IN RECENT SOLUTIONS. FOR NOW WILL CONTINUE TO WATCH AS THE MORE PROGRESSIVE SOLUTION WITH LITTLE IF ANY ACCUMS APPEARS MORE LIKELY. HOWEVER...GEFS PLUMES WERE QUITE ADAMENT OVER A CHANGEOVER ACROSS WESTERN AND CENTRAL SECTIONS SO THIS WILL NEED TO BE FURTHER INVESTIGATED THROUGHOUT THE DAY. A SHARP TRANSITION TO LAKE EFFECT REGIME OCCURS BY 12Z-18Z TUESDAY ALONG WITH STRONG AND GUSTY WINDS...AND POTENTIALLY REQUIRING WIND ADVISORY ISSUANCES FOR THE DAYTIME HOURS ON TUESDAY ALTHOUGH FOR NOW IT APPEARS WINDS WILL REMAIN BELOW CRITERIA. TEMPS TUESDAY AFTERNOON WILL BE SOME 20 DEGREES COLDER THAN MONDAY AFTERNOON... BUT ACTUAL HIGHS FOR THE DAY WILL LIKELY OCCUR AT MIDNIGHT TONIGHT MAKING FOR AN EVEN LARGER SPREAD...WITH 50S AND 60S COMMON. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... CENTRAL PA WILL BE IN THE WARM SECTOR MON EVE AS A COLD FRONT APPROACHES FROM THE WEST. THE EASTERN SECTIONS WILL REMAIN MAINLY DRY THROUGH MUCH OF THE EVENING HOURS...BUT A BAND OF STEADY RAIN ACCOMPANIED BY SCATTERED TSTORMS WILL MOVE INTO THE WEST BY MID EVENING AND MARCH ACROSS CWA OVERNIGHT...EXITING THE SOUTHEAST BY MID MORNING TUESDAY. ANY TSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS MON NIGHT/EARLY TUE AS 50-70KT 850 JET SWINGS THROUGH. TOTAL QPF MON NIGHT WILL BE AROUND 0.75-1.00 INCHES...WHICH SHOULD FALL OVER A LONG ENOUGH TIME PERIOD TO PRODUCE JUST A SOAKING RAINFALL. TEMPS WILL REMAIN ON THE MILD SIDE FOR MOST OF THE NIGHT...WITH LOWS ONLY BOTTOMING OUT IN THE 40S FOR MOST...THOUGH THE NW MTNS WILL DROP TO NEAR FREEZING LATE. COLDER AIR WILL MOVE IN BEHIND THE FRONT...BUT WILL BE DELAYED BY A COUPLE OF HOURS...ALLOWING PRECIP TO END IN THE NW BEFORE ANY SNOW HAS TIME TO MIX IN. NW FLOW WILL BRING PLENTY OF LAKE ENHANCED CLOUDS TO THE NORTHERN MTNS INTO THU...WITH CHANCE FOR SOME LIGHT SNOW/RAIN AS A CLIPPER FOLLOWS FOR WED - TRACKING ACROSS NY STATE. MILDER AIR RETURNS FOR NEXT WEEKEND AS TROUGH OVER CENTRAL U.S. BRINGS SW FLOW TO PA. MODELS IN LINE WITH OVERALL PATTERN...BUT STILL SHOWING DIFFERENCES IN DAY TO DAY SBTLE FEATURES AS THIS SYSTEM EJECTS A SERIES OF WEAK WAVES INTO THE MID-LEVEL FLOW AS IT APPROACHES. HIGHEST CHANCES FOR SHOWERY WEATHER APPEAR TO BE FRI INTO SAT. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... SCATTERED SHOWERS ALONG THE NORTHERN HALF OF PA WILL CONTINUE THROUGH THE FIRST HALF OF THIS MORNING. THESE SHOWERS WILL ONLY AFFECT IPT BRINGING BRIEF MVFR CONDITIONS. WARM AIR ADVECTION SHOULD KEEP ALL PRECIP AS RAIN. VFR CONDITIONS WILL CONTINUE THROUGH THE MORNING WITH ONLY A MID LEVEL DECK ACROSS MOST OF PA. A STRONG SW LOW LEVEL JET WILL MOVE OVER THE REGION. THIS JET WILL PERSIST AND HAVE EXTENDED MENTIONS OF LLWS THRU ALL STATIONS. THE FASTEST WINDS OF UP TO 50KTS AS LOW AS 2KFT WILL BE OVER BFD AND JST. THUNDER AND MOST CONVECTION WILL WAIT UNTIL THE COLD FRONT MOVES IN MON EVENING AND THRU FROM W-E DURING THE NIGHT. THE FRONT IS VERY PROGRESSIVE AND REDUCTIONS IN VSBY AND CIGS WILL MOST LIKELY BE LESS THAN 3 HRS AT MOST LOCATIONS. OUTLOOK... TUE...MVFR W...VFR E - IMPROVING THRU THE DAY. WED...CLIPPER WITH -SNRA AND IFR IN N...MVFR S. THU...VFR FRI...VFR/MVFR IN -RA ALONG WARM FRONT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/DEVOIR/CERU SHORT TERM...DANGELO/DEVOIR LONG TERM...DEVOIR/RXR AVIATION...CERU
Hazardous weather outlook, Apr 4, 9:25 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT MON APR 4 2011 PAZ004>006-010>012-017>019-024>028-033>036-045-056-063-064-051330- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY- CUMBERLAND-ADAMS- 925 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-049>053-057>059-065-066-051330- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK- LANCASTER- 925 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 9:33 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 AM EDT MON APR 4 2011
PAZ004-041430-
WARREN PA-
933 AM EDT MON APR 4 2011
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 930 AM EDT...A STRONG THUNDERSTORM WAS 30 MILES NORTHWEST OF OIL
CITY...MOVING EAST AT 60 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM. THIS
STORM WILL BE NEAR ENTERPRISE AROUND 950 AM...SPRING CREEK AROUND
1000 AM...YOUNGSVILLE AROUND 1010 AM AND RUSSELL AROUND 1020 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4201 7893 4183 7893 4183 7895 4162 7896
4162 7958 4163 7962 4197 7962 4201 7960
FORECASTER: RXR/ROOTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:26 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 49 min |
| Apr 3, 9:13 PM EDT | Special Weather Statement | CTP | Fulton | 32 min |
| Apr 4, 9:33 AM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Apr 4, 10:12 AM EDT | Special Weather Statement | CTP | McKean | 33 min |
| Apr 4, 10:59 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 46 min |
| Apr 4, 11:32 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Apr 4, 11:56 AM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Apr 4, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 4, 4:43 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 32 min |
| Apr 4, 6:19 PM EDT | Special Weather Statement | CTP | Somerset | 41 min |
| Apr 4, 6:35 PM EDT | Special Weather Statement | CTP | Cambria | 40 min |
| Apr 4, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Huntingdon | 35 min |
| Apr 4, 7:29 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Mifflin | 31 min |
| Apr 4, 7:47 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.